Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 170, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2015, 5:07 AM CDT for Calhoun County, Chickasaw County, Monroe County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 5:07 AM CDT (10:07 UTC)
- Expired
- Jul 4, 2015, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, MS, Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 55 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:07 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 4, 4:07 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
407 AM CDT SAT JUL 4 2015
.DISCUSSION...
...FLASH FLOOD THREAT CONTINUES FOR NORTH MISSISSIPPI TODAY...
SIMILAR TO EARLY FRIDAY...THUNDERSTORMS WERE TRAINING OVER NORTH
MS AT DISCUSSION TIME...ROUGHLY ALONG AN EAST/WEST LINE FROM
CLARKSDALE TO TUPELO. THIS CONVECTION SHOULD CONTINUE THROUGH THE
MORNING...GRADUALLY SINKING SOUTH WHILE ADDITIONAL SCATTERED
CONVECTION FORMS TO THE NORTH...IN ADVANCE OF AN UPPER LOW
DROPPING INTO NORTHEAST AR BY MIDDAY.
FOR THE AFTERNOON...MAIN FOCUS FOR HEAVY RAIN WILL LIE OVER NORTH
MS...WHERE STORMS ARE MOST LIKELY TO TRAIN AHEAD OF THE APPROACHING
UPPER LOW. THE FLASH FLOOD WATCH WAS TRIMMED BACK TO REFLECT THE
MOST LIKELY AREAL THREAT...WITH A BUFFER ZONE OVER SOUTHWEST
TN. WHILE STORM CHANCES ARE LOWER OVER SW TN...ANY ISOLATED
STORMS OVER THE MEMPHIS METRO COULD LEAD TO FLASH FLOODING...
WHERE SOILS ARE SATURATED.
THE UPPER LOW WILL TRACK SOUTHEAST ACROSS MEMPHIS AROUND 6 PM
CDT...AND ACROSS NORTH MS THIS EVENING. HEAVIEST RAIN THREAT WILL
SHIFT EAST AHEAD OF THE UPPER LOW INTO AL. DEPENDING ON THE
CONVECTIVE EVOLUTION THIS AFTERNOON...THE FLASH FLOOD WATCH MAY
NEED BE EXTENDED INTO THE EVENING FOR AREAS ALONG AND EAST OF THE
NATCHEZ TRACE PKWY.
SUNDAY WILL SEE WEAK NORTHWEST FLOW ALOFT...WITH DIURNALLY
ENHANCED THUNDERSTORM CHANCES AND WARMER DAYTIME TEMPS. AN UPPER
RIDGE OVER THE SOUTHERN PLAINS WILL GRADUALLY EXPAND EASTWARD
THROUGH THE LOWER MS RIVER VALLEY THROUGH FRIDAY. WEAK ZONAL FLOW
ALOFT AND HIGH PRECIPITABLE WATER VALUES WILL PRESENT SLIGHT
CHANCES OF MAINLY DAYTIME THUNDERSTORMS...ALONG WITH TEMPERATURES
WARMING TO WITHIN A DEGREE OR TWO OF NORMAL.
PWB
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD FROM EAST CENTRAL
AR INTO NORTH MS OVERNIGHT INTO SATURDAY MORNING AFFECTING KTUP.
OTHERWISE CONDITIONS LOWERING TO IFR AREAWIDE...POSSIBLY LIFR IN
SOME LOCATIONS. CONDITIONS IMPROVING TO MVFR LATE SATURDAY
MORNING...THEN MOSTLY VFR SATURDAY AFTERNOON. HOWEVER...LOWERING
CONDITIONS WILL OCCUR IN SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING AREAWIDE SATURDAY AFTERNOON AND CONTINUING INTO SATURDAY
EVENING.
WINDS TONIGHT SW 4-8 KTS. WINDS SATURDAY S-SW 7-9 KTS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CRITTENDEN-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR FAYETTE-HARDEMAN-
HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Jul 4, 3:16 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 AM CDT SAT JUL 4 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 316 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL AND FLASH FLOODING IS LIKELY INTO THE EARLY EVENING OVER NORTH MISSISSIPPI...POSSIBLY AS FAR NORTH AS THE MEMPHIS METRO AREA. IN ADDITION...THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI THROUGH THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY OVER NORTH MISSISSIPPI. PWB
In the hours before
Special weather statement, Jul 4, 3:16 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT SAT JUL 4 2015
MSZ010>012-020-040900-
PANOLA MS-TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
316 AM CDT SAT JUL 4 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 400 AM CDT FOR...
SOUTHWESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 315 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER DUBLIN...OR NEAR
CLARKSDALE...MOVING EAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHWESTERN PANOLA...NORTHERN TALLAHATCHIE...SOUTHERN
QUITMAN AND SOUTHEASTERN COAHOMA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3399 9045 3399 9066 3412 9066 3412 9079
3422 9080 3425 9002 3395 9002 3394 9045
TIME...MOT...LOC 0815Z 254DEG 52KT 3411 9053Special weather statement, Jul 4, 4:01 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT SAT JUL 4 2015
MSZ012-013-020>022-040945-
CALHOUN MS-PANOLA MS-TALLAHATCHIE MS-YALOBUSHA MS-LAFAYETTE MS-
401 AM CDT SAT JUL 4 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 445 AM CDT FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 401 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES EAST OF ENID...
OR 11 MILES SOUTHWEST OF WATER VALLEY...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN CALHOUN...SOUTHERN PANOLA...NORTHEASTERN
TALLAHATCHIE...YALOBUSHA AND SOUTHERN LAFAYETTE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3385 9014 3407 9016 3408 9014 3425 9013
3429 8925 3420 8925 3387 8930 3387 8977
3390 8977 3390 8992 3386 8993
TIME...MOT...LOC 0901Z 251DEG 40KT 3408 8982The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:21 PM CDT | Special Weather Statement | MEG | Monroe | 24 min |
| Jul 3, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 30 min |
| Jul 4, 3:16 AM CDT | Special Weather Statement | MEG | Tallahatchie | 44 min |
| Jul 4, 3:27 AM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 4, 3:41 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 6 hr |
| Jul 4, 4:01 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 44 min |
| Jul 4, 4:16 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lafayette | 14 hr |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lee | 10 hr |
| Jul 4, 10:51 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Jul 4, 1:26 PM CDT | Special Weather Statement | MEG | Randolph | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.